UNIGE document Scientific Article
previous document  unige:12640  next document
add to browser collection
Title

Backward analysis of numerical integrators and symplectic methods

Author
Published in Annals of Numerical Mathematics. 1994, vol. 1, p. 107-132
Abstract A backward analysis of integration methods, whose numerical solution is a P-series, is presented. Such methods include Runge-Kutta methods, partitioned Runge-Kutta methods and Nystr"om methods. It is shown that the numerical solution can formally be interpreted as the exact solution of a perturbed differential system whose right-hand side is again a P-series. The main result of this article is that for symplectic integrators applied to Hamiltonian systems the perturbed differential equation is a Hamiltonian system too. The proofs use the one-to-one correspondence between rooted trees and the expressions appearing in the Taylor expansions of the exact and numerical solutions (elementary differentials).
Keywords Backward analysisHamiltonian systemsRunge-Kutta methodsSymplectic methodsP-series
Full text
Article (Author postprint) (1.1 MB) - public document Free access
Structures
Citation
(ISO format)
HAIRER, Ernst. Backward analysis of numerical integrators and symplectic methods. In: Annals of Numerical Mathematics, 1994, vol. 1, p. 107-132. https://archive-ouverte.unige.ch/unige:12640

254 hits

311 downloads

Update

Deposited on : 2010-11-25

Export document
Format :
Citation style :